MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES
Catalog Number 305917
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide needle hub had a hole was cracked/damaged.The following information was provided by the initial reporter translated from chinese to english: "continuously received feedback from hospitals, after opening and loading the needle, to inject, when injecting, it started leaking, there is a video, then received the physical view, there is a piece missing from the tip of the needle at the green, the missing part is inside the luer head, the tip of the needle at the green ruptured off a piece, which caused the leakage.".
 
Event or Problem Description
Continuously received feedback from hospitals, after opening and loading the needle, to inject, when injecting, it started leaking, there is a video, then received the physical view, there is a piece missing from the tip of the needle at the green, the missing part is inside the luer head, the tip of the needle at the green ruptured off a piece, which caused the leakage.
 
Additional Manufacturer Narrative
One sample was received.It came with no packaging blister.Visual inspection was performed with 10x magnification.The safety mechanism has been activated.The bottom part of the needle hub is damaged.No other defect or imperfection was observed.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.Probable root cause is that a jam occurred in the assembly process inducing the symptom reported and not detected in the next processes.Verification of the assembly process was performed.Alignment of feeders and fixtures were correct, and the flow of products was good.A device history record review was completed for provided batch number 2292621 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD SAFETYGLIDE
Common Device Name
SAFETYGLIDE NEEDLES
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19072013
Report Number1213809-2024-00207
Device Sequence Number6994661
Product Code FMI
UDI-Device Identifier30382903059172
UDI-Public(01)30382903059172
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305917
Device Lot Number2292621
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown